Minnesota, 2012

Hail and Damaging Winds in Minnesota, July 2, 2012

July 2, 2012 · NWS FGF · 30 events in 9 counties and zones

July 2nd was another hot and humid day, with high temperatures topping out in the 80s to low 90s with dew points in the low 70s. Thunderstorms fired up by mid to late afternoon near a surface cold front that was draped across northwest Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

July 2nd was another hot and humid day, with high temperatures topping out in the 80s to low 90s with dew points in the low 70s. Thunderstorms fired up by mid to late afternoon near a surface cold front that was draped across northwest Minnesota. These thunderstorms congealed into a complex and tracked east-southeast along the U. S. Highway 2 corridor from Ada to Bemidji, producing steady reports of strong winds and major tree damage. This thunderstorm complex continued to propagate along the U. S. Highway 2 corridor east of Bemidji toward Duluth. By late evening, more thunderstorms formed across Otter Tail County and tracked east-southeast along the Interstate 94 corridor toward the Minneapolis/St. Paul area. These thunderstorms also produced reports of strong winds as well as large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 2, 12:49 PM CST, 6 minutes earlier.

Area forecast discussion, Jul 2, 12:49 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
149 PM CDT MON JUL 2 2012

.DISCUSSION...FORECAST CHALLENGE THROUGH THE PERIOD WILL BE
CONVECTIVE POTENTIAL AND TEMPERATURES. MODELS COMING INTO BETTER
AGREEMENT WITH TIMING OF BOUNDARIES AND WILL USE BLEND FOR FORECAST.

SOMEWHAT ABBREVIATED DISCUSSION DUE TO LOOMING SEVERE WEATHER
THREAT. SURFACE BOUNDARY ORIENTED FROM ROUGHLY LANGDON/DVL
SOUTHWARD TO SURFACE LOW OVER N CENTRAL SD. SHORTWAVE ALONG WYO/SD
BORDER AREA WILL PROVIDE SUFFICIENT MID LEVEL SUPPORT TO INCREASE
INTENSITY/COVERAGE OF CURRENT CONVECTION FROM CENTRAL TO NE ND.
WITH HIGH CAPE/INSTABILITY AND SUFFICIENT SHEAR EXPECTING SVR
STORMS ORGANIZING THIS AFTERNOON SHIFTING INTO NORTHERN MN THIS
EVENING. WITH CURRENT CONVECTIVE PARAMETERS THUNDERSTORM COMPLEX LIKELY TO
EVOLVE INTO BIG WIND THREAT ACROSS N MN. WILL ALSO INITIALLY SEE
SOME TORNADO THREAT AS SURFACE LOW LIFTS NORTH ALONG BOUNDARY. AS
STORMS PICK UP SPEED THIS EVENING FEEL MOST CONVECTION WILL BE
EAST OF FA BY MIDNIGHT. UPSTREAM DEWPOINTS BEHIND BOUNDARY IN THE
LOW-MID 60S WHICH WILL BRING SOME RELIEF TO CURRENT HIGH HUMIDITY.

HIGH PRESSURE BUILDS IN FOR TUESDAY. WITH SLIGHTLY COOLER COLUMN
AND DEWPOINTS HEAT INDICES ARE EXPECTED TO RANGE JUST BELOW
ADVISORY CRITERIA BUT WILL NEED TO MONITORED.

LOW PRESSURE REORGANIZES ACROSS THE NORTHERN HIGH PLAINS TUESDAY
NIGHT AS NEXT WAVE CROSSES NORTHERN ROCKIES. BOUNDARY REACHES
CENTRAL DAKOTAS BY 12Z WEDNESDAY SO WILL ORIENT POPS ACROSS
WESTERN AND SOUTHERN FA. RESPECTABLE WARM ADVECTION AND INCREASED
MIXING WILL CONTINUE TO KEEP OVERNIGHT MINIMUMS WARM.

BOUNDARY CROSSES FA ON THE 4TH WHICH WILL MAKE FOR ANOTHER ROUND
OF ACTIVE WEATHER. 70+ DEWPOINTS LIFT NORTHWARD AHEAD OF BOUNDARY
AND CLOUD COVER WILL DETERMINE MAXIMUM TEMPERATURES AND
CORRESPONDING HEAT INDEX ADVISORY POTENTIAL.

BOUNDARY SAGS SOUTH AND EAST OVERNIGHT WEDNESDAY AND BY THURSDAY
AM PCPN SHOULD BE CONFINED TO FAR SOUTHERN FA.

MODELS IN MORE AGREEMENT ON THURSDAY ON STALLING FRONT OUT ACROSS
EAST CENTRAL SD/S MN WHICH WOULD LIMIT PCPN POTENTIAL TO FAR
SOUTHERN FA. FARTHER NORTH HIGH PRESSURE SHOULD LIMIT ANY RAIN
POTENTIAL AND STARTED PULLING POPS WITH GOOD MODEL AGREEMENT.

.LONG TERM (THU NIGHT-MON)...
MOST OF THE LONG TERM CONTINUES TO BE DOMINATED BY RIDGING WITH THE
MAIN QUESTION BEING CONVECTIVE CHANCES AND TEMPS. MODELS ESSENTIALLY
AGREE WITH THE RIDGING BREAKING DOWN MORE INTO NORTHWEST FLOW BY SUN
INTO MON. CONTINUES TO LOOK LIKE A RIDGE RIDER SCENARIO WITH
PERIODIC CONVECTIVE CHANCES AND MODELS SHOWING THESE TO BE BETTER
OVER THE SOUTHERN HALF OF THE FA. WITH SFC HIGH PRESSURE TO THE
NORTH/NE THIS IS POSSIBLE BUT HARD TO COMPLETELY RULE OUT ANY AREA
THIS FAR OUT. AS NORTHWEST FLOW BUILDS IN SUN INTO MON PCPN CHANCES
START TO DWINDLE. TEMPS SHOULD STAY ABOUT NORMAL FOR JULY.

&&

.AVIATION...
TSTMS REMAIN THE MAIN CONCERN FOR THE 18Z SET OF TAFS. SEEING SOME
STORMS ACROSS THE FAR NORTHERN RED RIVER VALLEY ATTM BUT MORE ARE
EXPECTED TO DEVELOP THRU THE AFTERNOON. THINK THE MAIN ACTION SHOULD
BE BY MID TO LATE AFTERNOON AND LAST INTO THE EARLY EVENING AND TAFS
REFLECT THIS THINKING. WIND SPEEDS OUTSIDE OF TSTM ACTIVITY SHOULD
BE PRETTY LIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ008-016-027-029-
     030-038-039-049-052-053.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>005-007-008-
     013>016-022-023-027>031-040.

&&

VOELKER/GODON
Hazardous weather outlook, Jul 2, 5:56 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
656 AM CDT MON JUL 2 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
656 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HEAT ADVISORY FROM 1PM TO 7PM TODAY ACROSS THE RED
RIVER VALLEY AND MN LAKES COUNTRY. HOT TEMPERATURES AND HUMID
CONDITIONS WILL PRODUCE HEAT INDICES OF 98 TO 105 DEGREES TODAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE AREA
TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP NEAR DVL IN
MID AFTERNOON AND MOVE INTO THE GFK AND FAR AREAS IN THE 5 TO 7PM
TIME FRAME. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING HAIL
AND WIND ALONG WITH LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY WITH
THE POSSIBILITY OF DAMAGING HAIL AND WINDS. THE THREAT AREA
INCLUDES AREAS ALONG AND EAST OF THE RED RIVER VALLEY AS A COLD
FRONT AND HUMID AIRMASS COMBINE TO INITIATE THUNDERSTORMS.
THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY AND THE COLD FRONT
STALLS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JK

In the hours before

Special weather statement, Jul 2, 9:54 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1054 AM CDT MON JUL 2 2012

NDZ006-007-015-021645-
CAVALIER ND-RAMSEY ND-TOWNER ND-
1054 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNER...NORTHERN RAMSEY
AND WESTERN CAVALIER COUNTIES UNTIL 1145 AM CDT...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 10 MILES WEST OF CANDO...OR 38 MILES NORTHWEST OF
DEVILS LAKE...MOVING TO THE NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
CANDO...CONSIDINE AND BISBEE AROUND 1100 AM CDT.
ARNDT AROUND 1105 AM CDT.
NEWVILLE AND EGELAND AROUND 1115 AM CDT.
CALIO AROUND 1120 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4898 9874 4861 9851 4837 9949 4861 9949
TIME...MOT...LOC 1554Z 236DEG 38KT 4855 9938

VG
Special weather statement, Jul 2, 11:12 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1212 PM CDT MON JUL 2 2012

NDZ007-008-021800-
CAVALIER ND-PEMBINA ND-
1212 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PEMBINA AND NORTHEASTERN
CAVALIER COUNTIES UNTIL 100 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 9 MILES SOUTHWEST OF WALHALLA...OR 15 MILES NORTHEAST
OF LANGDON...MOVING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WALHALLA AROUND 1230 PM CDT.
LEROY AND BACKOO AROUND 1240 PM CDT.
NECHE AND BATHGATE AROUND 100 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 9727 4890 9723 4868 9818 4899 9842
TIME...MOT...LOC 1713Z 242DEG 26KT 4886 9807

VG
Special weather statement, Jul 2, 12:23 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
123 PM CDT MON JUL 2 2012

MNZ004-NDZ008-021900-
KITTSON MN-PEMBINA ND-
123 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEMBINA AND NORTHWESTERN KITTSON
COUNTIES UNTIL 200 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR CAVALIER...OR 27 MILES NORTH OF GRAFTON...MOVING TO
THE NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
HAMILTON AROUND 130 PM CDT.
BATHGATE AROUND 135 PM CDT.
JOLIETTE AROUND 150 PM CDT.
PEMBINA AND ST. VINCENT AROUND 155 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 200 AROUND 150 PM CDT...AND MILE MARKER 215 AROUND 155 PM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 9746 4899 9708 4878 9695 4865 9763
      4890 9777
TIME...MOT...LOC 1823Z 246DEG 29KT 4880 9756

VG

The radar

The Fargo/Grand Forks radar (KMVX), 158 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

17 hail, 13 thunderstorm wind. Local standard time, as filed.

Hail, Roseau

When
July 2, 12:55 PM CST
Where
Roseau County, 2.74 mi E of Greenbush
Measured
1 in hail
Reported by
Public
Coordinates
48.700, -96.120

Hail, Norman

When
July 2, 4:35 PM CST
Where
Norman County, 3.28 mi E of Ada
Measured
1 in hail
Reported by
Public
Coordinates
47.300, -96.450

Hail, Mahnomen

When
July 2, 4:50 PM CST
Where
Mahnomen County, 1.46 mi SSE of Bejou
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.430, -95.970

The hail ranged in size from pea to golfball with very little wind.

Hail, Norman

When
July 2, 4:53 PM CST
Where
Norman County, 3.49 mi NW of Twin Vly Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
47.300, -96.360

Hail, Mahnomen

When
July 2, 5:10 PM CST
Where
Mahnomen County, 5.65 mi E of Bejou
Measured
1 in hail
Reported by
Public
Coordinates
47.440, -95.860

Hail, Beltrami

When
July 2, 5:30 PM CST
Where
Beltrami County, 0.83 mi SW of Debs
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
47.720, -95.130

Thunderstorm Wind, Clearwater

When
July 2, 5:41 PM CST
Where
Clearwater County, 4.25 mi NNW of Zerkel
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.380, -95.400

Multiple five to six inch diameter trees were blown down across highway 92 two miles southwest of Lake Minerva.

Thunderstorm Wind, Hubbard

When
July 2, 5:44 PM CST
Where
Hubbard County, 3.81 mi E of Becida
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
47.340, -95.090

The roof was blown off a garage. The time was estimated.

Thunderstorm Wind, Beltrami

When
July 2, 5:50 PM CST
Where
Beltrami County, 2.07 mi S of Solway
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
47.490, -95.130

Eight to ten inch diameter trees were blown down along county road 5.

Thunderstorm Wind, Hubbard

When
July 2, 5:55 PM CST to 6:05 PM CST
Where
Hubbard County, 6.59 mi W of Nary
Measured
61 kt (70 mph) estimated gust
Reported by
Mesonet
Coordinates
47.380, -94.970

A wind sensor near Lake Plantagenet lost power when wind speeds hit 56 mph. Wind speeds likely increased substantially after this point and lasted for about ten minutes. Numerous large tree limbs were snapped.

Thunderstorm Wind, Beltrami

When
July 2, 6:00 PM CST
Where
Beltrami County, 2.76 mi S of Bemidji
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
47.440, -94.900

Numerous large tree limbs were broken down and trees were uprooted. Roofing material was torn off of buildings at Oaksville Christian College and around the Lake Marquette area.

Thunderstorm Wind, Beltrami

When
July 2, 6:00 PM CST to 6:05 PM CST
Where
Beltrami County, 0.93 mi E of Bemidji
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
47.480, -94.880

Shingles were blown off of a house in Bemidji. Numerous trees were also blown down throughout the city and street flooding occurred.

Thunderstorm Wind, Hubbard

When
July 2, 6:00 PM CST
Where
Hubbard County, 1.46 mi SSE of Becida
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.330, -95.160

The new recreational area near LaSalle Lake had numerous trees blown down.

Hail, Beltrami

When
July 2, 6:04 PM CST
Where
Beltrami County, 0.93 mi E of Bemidji
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
47.480, -94.880

Hail, Becker

When
July 2, 6:08 PM CST
Where
Becker County, 4.77 mi NNW of Evergreen
Measured
1 in hail
Reported by
COOP Observer
Coordinates
46.830, -95.500

Thunderstorm Wind, Hubbard

When
July 2, 6:14 PM CST
Where
Hubbard County, 6.57 mi W of Lake George
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
47.200, -95.140

Numerous trees were blown down near the highway 71 and highway 200 intersection east of Lake Itasca State Park. People were trapped in the park due to the trees blocking the exit roads.

Thunderstorm Wind, Hubbard

When
July 2, 6:20 PM CST
Where
Hubbard County, 5.19 mi NNW of Nevis Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.050, -94.860

Numerous trees and power lines were blown down around Camp Wilderness near Emmaville. Wind speeds were estimated between 50 and 70 mph.

Thunderstorm Wind, Hubbard

When
July 2, 6:25 PM CST
Where
Hubbard County, 0.84 mi SW of Benedict Morrill Arp
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.140, -94.690

Numerous large trees were felled across roads and driveways in the Lake Benedict area. The strong winds occurred for several minutes as the storm moved through.

Hail, Wadena

When
July 2, 6:30 PM CST
Where
Wadena County, Menahga
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.750, -95.100

Thunderstorm Wind, Hubbard

When
July 2, 6:31 PM CST
Where
Hubbard County, 0.47 mi E of Park Rapids
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
46.920, -95.060

The wind gust was measured by the Park Rapids ASOS.

Hail, Wadena

When
July 2, 6:55 PM CST
Where
Wadena County, Menahga
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.750, -95.100

Hail, Otter Tail

When
July 2, 9:55 PM CST
Where
Otter Tail County, 0.47 mi W of Pelican Rapids
Measured
1 in hail
Reported by
Public
Coordinates
46.570, -96.090

Hail, Wadena

When
July 2, 10:20 PM CST
Where
Wadena County, 4.75 mi ESE of Blue Grass
Measured
1.5 in hail
Reported by
Public
Coordinates
46.520, -94.930

The hail was accompanied by very heavy rain and very strong winds.

Hail, Otter Tail

When
July 2, 10:30 PM CST
Where
Otter Tail County, 0.47 mi W of Pelican Rapids
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.570, -96.090

Hail, Otter Tail

When
July 2, 10:32 PM CST
Where
Otter Tail County, 0.48 mi E of New York Mills
Measured
1 in hail
Reported by
Public
Coordinates
46.520, -95.370

Hail, Otter Tail

When
July 2, 10:45 PM CST
Where
Otter Tail County, 4.19 mi NE of Bluffton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.520, -95.180

Hail, Otter Tail

When
July 2, 11:05 PM CST
Where
Otter Tail County, 0.48 mi W of Ottertail
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
46.430, -95.560

Thunderstorm Wind, Otter Tail

When
July 2, 11:05 PM CST to 11:15 PM CST
Where
Otter Tail County, 0.48 mi W of Ottertail
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
46.430, -95.560

The area from Rush Lake through Ottertail to about three miles south of Ottertail had tremendous wind damage. Corn and other crops were flattened along with a lot of tree damage. The area lost power for about two hours.

Hail, Otter Tail

When
July 2, 11:10 PM CST
Where
Otter Tail County, 0.48 mi E of New York Mills
Measured
1.25 in hail
Reported by
Public
Coordinates
46.520, -95.370

Thunderstorm Wind, Otter Tail

When
July 2, 11:18 PM CST
Where
Otter Tail County, 4.35 mi ENE of Almora
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.280, -95.290

Very strong winds rocked a large SUV while the vehicle was parked on the side of a highway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383332, 383333, 383334, 383335, 383336, 383337, 383338, 383339, 383340, 383341, 383344, 383345, 383346, 383342, 383343, 383351, 383350, 383352, 383348, 383353, 383349, 383354, 383356, 383357, 383358, 383359, 383360, 383361, 383362, 383363.